MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Requested but not provided.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was experiencing poor quality of vision described as being hazy and flickering in their left eye (os) resulting in the need for an explant.The intraocular lens (iol) was replaced with a model zcu225, 22.5 diopter iol.There was no reported patient injury and no other surgical or medical intervention required.Patient is reported to be doing much better after the iol exchange (no 20/20 uncorrected).Pre-op uncorrected visual acuity- unknown.Best corrected pre-op 20/30.Post-op uncorrected and best corrected visual acuity: 20/40 and 20/25-2.Intended/targeted post-operative refraction: plano.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 9/8/2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside of a specimen cup.Visual inspection under magnification revealed that the complaint lens was received cut into three pieces.The lens was cleaned and, no issues were observed that could contribute to or cause blurry vision were identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue ¿hm-blurry vision¿ and ¿hm-visual disturbance¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15143206
Report Number3012236936-2022-02019
Device Sequence Number5570242
Product Code MJP
UDI-Device Identifier05050474747197
UDI-Public(01)05050474747197(17)240912
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer09/25/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT CK11178
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite